B12 Rash?

I have been taking Solar sublingual b12 alternating between 5000 mcg and 2500 mcg for about 6 weeks. This morning I woke up with an itchy back covered in red spots. I also have them on my arms, neck, face and a few on my front. Is it possible to get a reaction to the B12 medication after 6 weeks.? Is my b12 too high? I am having my first 3 monthly injection tomorrow. Never had anything like this before. I am also taking vitamin d. The pharmacist said it looked like an allergic reaction and suggested antihistamines which I have been taking. I am still itching.

3 Replies

  • Hi carer999 I'm not a medically qualified person but six weeks seems a long time for a "reaction" to manifest itself and unless you are allergic to cobalamin (which seems unlikely as you've already had injections) no, it is not harmful to have high levels of B12. I assume you mentioned the B12 supplements you were taking to the pharmacist and if so I doubt he would have suggested another possible cause if he was concerned about the B12.

    Have you changed anything in your routine lately? Washing powder, deodorant, etc?

    I hope things settle down soon and wish you well.

  • I'm with clivealive on it being B12 - couldn't rule it out but given the time it sounds unlikely its a reaction to the supplements.

    Some people can get really bad acne - as some bacteria on the skin will respond to B12 by producing chemicals that are irritants - but I would have expected that to manifest itself really quickly.

    There are a lot of things that could cause an alergic reaction - even something as simple as changing the brand of washing powder you have used.

    Did the pharmacist say anything about going to see the doctor if it didn't clear with the anti-histamine - did they give you a time-line?

    Hope you managed to sleep last night and are feeling a bit better.

  • Thanks for your comments and I have an update on rash. I had an appointment to get my first 3 monthly B12 injection and I asked the nurse about my rash especially as it was spreading and my neck was swollen. The nurse called the doctor to see me and she thinks I may have chickenpox!! I am now on antitviral drugs and go back to see the nurse in 2 days time.

    I didn't get my B12 injection and have to wait until the rash/chickenpox settles down. I am wondering whether to stop taking my B12 tablets or if it is OK to continue.

You may also like...